Discovery - University of Dundee - Online Publications

Library & Learning Centre

Asymptotic solution of slender viscous jet break-up

Asymptotic solution of slender viscous jet break-up

Research output: Contribution to journalArticle

View graph of relations

Authors

  • S. P. Decent

Research units

Info

Original languageEnglish
Pages741-781
Number of pages41
JournalIMA Journal of Applied Mathematics
Journal publication dateOct 2009
Volume74
Issue5
DOIs
StatePublished

Abstract

The break-up of a slender viscous jet is examined using the Needham-Leach asymptotic method. This method enables the calculation of the large time asymptotic structure of the model evolution equations using matched asymptotic expansions. An equation which describes the dynamics of non-linear travelling waves at large times is derived using this method. In particular, the wave speed, wavelength, growth rate and frequency of these travelling waves are determined. This provides information on how the jet breaks up, the region of break-up and the possibility for multiple break-up points. Also, this method gives information on how non-linear jets may be controlled.

Documents

Library & Learning Centre

Contact | Accessibility | Policy